Alert archive / Arizona / Wind Advisories in 2022
Wind Advisory 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jan 27, 2022, 10:10 AM MST for Gila County, Maricopa County, Pinal County, Arizona; Imperial County, Riverside County, California. It took effect at Jan 27, 2022, 8:00 PM MST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2022, 10:10 AM MST (17:10 UTC)
- In effect from
- Jan 27, 2022, 8:00 PM MST
- Expired
- Jan 28, 2022, 11:26 PM MST
- In force
- 27 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Phoenix radar (KIWA), 143 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 5.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3047 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
269 WWUS75 KPSR 271710 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1010 AM MST Thu Jan 27 2022 AZZ552-557-558-563-281200- /O.NEW.KPSR.WI.Y.0003.220128T0300Z-220128T2100Z/ Superior-Mazatzal Mountains-Pinal/Superstition Mountains- Southeast Gila County- Including the cities of Superior and Sunflower 1010 AM MST Thu Jan 27 2022 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST FRIDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph. Isolated gusts as high as 50 mph expected, particularly across mountain ridges and peaks. * WHERE...Superior, Mazatzal Mountains, Pinal/Superstition Mountains and Southeast Gila County. * WHEN...From 8 PM this evening to 2 PM MST Friday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ564-568>570-281200- /O.NEW.KPSR.WI.Y.0003.220128T0300Z-220128T2100Z/ Chuckwalla Mountains-Chiriaco Summit-Palo Verde Valley- Chuckwalla Valley- Including the cities of Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 910 AM PST Thu Jan 27 2022 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM PST FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Chuckwalla Mountains, Chiriaco Summit, Palo Verde Valley and Chuckwalla Valley. * WHEN...From 7 PM this evening to 1 PM PST Friday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
3 follow-up statements
544 WWUS75 KPSR 280802 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 102 AM MST Fri Jan 28 2022 CAZ564-568>570-280915- /O.CAN.KPSR.WI.Y.0003.000000T0000Z-220128T2100Z/ Chuckwalla Mountains-Chiriaco Summit-Palo Verde Valley- Chuckwalla Valley- 1202 AM PST Fri Jan 28 2022 ...WIND ADVISORY IS CANCELLED... The threat for the strongest winds has passed across the area, but wind gusts of 25 to 35 mph will still be possible through Friday afternoon. $$ AZZ552-557-558-563-282100- /O.CON.KPSR.WI.Y.0003.000000T0000Z-220128T2100Z/ Superior-Mazatzal Mountains-Pinal/Superstition Mountains- Southeast Gila County- Including the cities of Superior and Sunflower 102 AM MST Fri Jan 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...East winds 20 to 25 mph with gusts 35 to 45 mph. * WHERE...Superior, Mazatzal Mountains, Pinal/Superstition Mountains and Southeast Gila County. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
395 WWUS75 KPSR 281945 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1245 PM MST Fri Jan 28 2022 AZZ563-282045- /O.CAN.KPSR.WI.Y.0003.000000T0000Z-220128T2100Z/ Southeast Gila County- 1245 PM MST Fri Jan 28 2022 ...WIND ADVISORY IS CANCELLED... According to recent observations, wind gusts near Hilltop are now below wind advisory criteria. Thus, the wind advisory is canceled. $$ AZZ552-557-558-290745- /O.EXT.KPSR.WI.Y.0003.000000T0000Z-220129T1600Z/ Superior-Mazatzal Mountains-Pinal/Superstition Mountains- Including the cities of Superior and Sunflower 1245 PM MST Fri Jan 28 2022 ...WIND ADVISORY EXTENDED UNTIL 9 AM MST SATURDAY... * WHAT...East winds 20 to 30 mph with gusts 35 to 45 mph. Localized wind gusts to 50 mph near mountaintops. * WHERE...Superior, Mazatzal Mountains, Pinal/Superstition Mountains and Southeast Gila County. * WHEN...Until 9 AM MST Saturday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
710 WWUS75 KPSR 290626 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1126 PM MST Fri Jan 28 2022 AZZ552-557-558-290730- /O.CAN.KPSR.WI.Y.0003.000000T0000Z-220129T1600Z/ Superior-Mazatzal Mountains-Pinal/Superstition Mountains- 1126 PM MST Fri Jan 28 2022 ...WIND ADVISORY IS CANCELLED... The threat for the strongest winds has ended, but wind gusts of 30 to 40 mph will still be possible through early Saturday morning across the high terrain east of Phoenix. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 27, 5:03 AM MST, 5 hours 7 minutes earlier.
Area forecast discussion, Jan 27, 5:03 AM MST, 5 hours 7 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 503 AM MST Thu Jan 27 2022 .UPDATE...Updated Aviation Discussion. && .SYNOPSIS... Dry conditions are expected to prevail through at least next Monday. A weather disturbance passing to our northeast will deliver breezy to locally windy conditions tonight into Friday. As high pressure settles over the region into the weekend, a slight warming trend is expected. By the early to middle portion of next week, low pressure will settle over the Southwestern United States, bringing more breezy conditions, cooler temperatures, a chance of mostly higher terrain precipitation. && .DISCUSSION... Yet another modified blocking upper level pattern has set up across the Western U.S. with a high amplitude ridge currently centered along the entire West Coast. A weak and very dry shortwave trough currently over the Great Basin will slide southeastward through the Four Corners area today, eventually setting up a fairly strong low level pressure gradient across much of Arizona. This will lead to the development of easterly breezy to locally windy conditions later this evening into the overnight, likely lasting through Friday afternoon. The strongest winds are expected to be over the Arizona high terrain with wind gusts reaching to between 30-40 mph at times, locally higher along the higher ridgetops. Gusty winds should extend westward into portions of the lower deserts tonight with periodic gusts to 30 mph, but with more sheltered areas seeing little gustiness. More widespread gusty winds are expected with daytime mixing later Friday morning through the afternoon with wind gusts of 20-30 mph likely extending through most of the lower deserts and as far west as southeast California. The ridge over the Western U.S. is forecast to slowly shift eastward Friday into Saturday, passing through our region and leading to a slight bump in temperatures. High temperatures this weekend should end up a few degrees above normal, or mostly between 70-75 degrees across the lower deserts. The blocking pattern will also be breaking down as the ridge slides through our region, while a closed low follows behind the ridge. Ensemble output for the weekend does differ slightly on the path and strength of this closed low, but there is good agreement in showing a very dry system. NBM PoPs only show 10-15% chances over the White Mtns with mostly less than 5% chances through all of our area on Sunday. The closed low is shown to mostly be in the upper levels with very little reflection in the low and mid levels. The only noticeable thing should be some high level cirrus as the system passes through. The passage of the upper level low on Sunday should mark the end of the blocking pattern as a deep trough is likely to get carved out across the Western half of the U.S. early next week. Ensemble output is still uncertain with the timing and depth of the trough as it will eventually move into our region at some point next Tuesday and/or Wednesday. There is a fairly even 1/3 split showing a subset of ensemble members with a more shallow trough (largely missing our region to the northeast), a subset with a deeper, slower and more westward tracking system along the West Coast, and then a subset in between. Precip potential for our region will mostly rely on the track with a farther westward and slower track likely leading to more widespread chances with little to no chance with the shallower NE track. No matter the eventual track, this does not look to be a big precip maker as it will most likely be fairly moisture starved. The likely bigger impacts will involve breezy to locally windy conditions and the follow-on cold air mass and possible freezing conditions starting Wednesday night. That is still quite a ways off, but it is something to watch. For now, NBM forecast highs drop into the low to mid 60s for the middle of next week with lows dipping into the 30s for Wednesday night/Thursday morning. && .AVIATION...Updated 1200Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: A cold frontal passage with gusty NE winds late Thursday evening will be the primary weather impact during the period. Light E winds will eventually transition to W by early to mid afternoon. Select guidance favors decoupled light winds this evening with the onset of LLWS as shown later in the evening. Some recoupling of sfc winds overnight at the terminals other than PHX will produce late night and early morning sfc breeziness at those sites. By mid to late morning breezy E-NE sfc winds develop with gusts upwards of 20 kts. Skies to remain clear to mostly clear with occasional FEW high clouds. Southeast California/Southwest Arizona including KIPL and KBLH: Light winds to favor W-NW-N through the period at KIPL. Light W-N winds will also start out at KBLH this morning, then gusts in excess of 20kt to develop at KBLH by late morning. This evening sfc winds should weaken at KBLH as an episode of LLWS develops as shown. Skies to remain clear to mostly clear with occasional FEW high clouds. && .FIRE WEATHER... Saturday through Wednesday: Locally breezy conditions can be expected on Saturday before a dry weather system moves into the region from the west on Sunday. This system will quickly exit the region by Monday, but another much colder system is anticipated Tuesday into Wednesday. The late period weather system is likely to bring more breezy to possibly windy conditions, below normal temperatures, and chances for mainly high terrain light precipitation. Min RHs through much of the period will mostly be between 10-20% over the lower deserts, while overnight max RHs are mostly between 30-50%. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && Visit us on Facebook, Twitter, and at weather.gov/phoenix DISCUSSION...Kuhlman AVIATION...Sawtelle/18 FIRE WEATHER...Kuhlman
Nearby
Wind Advisories in Arizona, 2022Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.